Alert archive / California / High Wind Warnings in 2024
High Wind Warning 9, NWS Eureka, CA
NWS Eureka, CA issued this high wind warning at Dec 28, 2024, 2:58 AM PST for Del Norte County, California. It took effect at Dec 28, 2024, 8:13 PM PST. It was in force for 7 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 28, 2024, 2:58 AM PST (10:58 UTC)
- In effect from
- Dec 28, 2024, 8:13 PM PST
- Expired
- Dec 29, 2024, 2:43 AM PST
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
County Del Norte County, CA
The radar
The Medford radar (KMAX), 109 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 29, 12:00 AM PST | NON-TSTM WND DMG | 2 Nnw Requa, CA | Tree down on Highway 101 south of False Klamath Cove. Roadway is now clear. |
| Dec 29, 12:21 AM PST | NON-TSTM WND DMG | 5 Sse Ft Dick, CA | Tree down blocking Highway 199 within Jedediah Smith Redwoods State Park east of Highway 101. A vehicle crashed into the tree. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 695 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
681 WWUS76 KEKA 281058 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 258 AM PST Sat Dec 28 2024 CAZ101-282100- /O.NEW.KEKA.HW.W.0009.241229T0500Z-241229T1400Z/ Coastal Del Norte- Including Smith River, Crescent City, Klamath, and Ft Dick 258 AM PST Sat Dec 28 2024 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM PST SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Del Norte Coast. * WHEN...From 9 PM this evening to 6 AM PST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ102-104>106-282100- /O.NEW.KEKA.WI.Y.0035.241229T0200Z-241229T1400Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Ettersburg, Benbow, Garberville, Hoopa, Shelter Cove, Bridgeville, Shively, Pepperwood, Bull Creek, Whitethorn, Alderpoint, Briceland, Weitchpec, Petrolia, Kneeland, Orleans, Dinsmore, Willow Creek, Honeydew, and Gasquet 258 AM PST Sat Dec 28 2024 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt. * WHEN...From 6 PM this evening to 6 AM PST Sunday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ103-282100- /O.NEW.KEKA.WI.Y.0035.241229T0800Z-241229T1400Z/ Northern Humboldt Coast- Including Eureka, Arcata, Fortuna, McKinleyville, Trinidad, Fieldbrook, Ferndale, Fernbridge, and Samoa 258 AM PST Sat Dec 28 2024 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM PST SUNDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Northern Humboldt Coast. * WHEN...From midnight tonight to 6 AM PST Sunday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ109-110-282100- /O.NEW.KEKA.WI.Y.0035.241229T0900Z-241229T1600Z/ Mendocino Coast-Northwestern Mendocino Interior- Including Potter Valley, Legget, Point Arena, Willits, Rockport, Fort Bragg, and Laytonville 258 AM PST Sat Dec 28 2024 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 8 AM PST SUNDAY... * WHAT...South winds 10 to 20 mph with gusts up to 45 mph expected. * WHERE...Mendocino Coast and Northwestern Mendocino Interior. * WHEN...From 1 AM to 8 AM PST Sunday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ115-282100- /O.NEW.KEKA.WI.Y.0035.241229T1400Z-241229T2100Z/ Southern Lake- Including Hidden Valley Lake, Clearlake, Knobcone Camp, Finley, Lakeport, Middletown, and Clearlake Park 258 AM PST Sat Dec 28 2024 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 1 PM PST SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Southern Lake. * WHEN...From 6 AM to 1 PM PST Sunday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DB
3 follow-up statements
367 WWUS76 KEKA 282030 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1230 PM PST Sat Dec 28 2024 CAZ101-290430- /O.CON.KEKA.HW.W.0009.241229T0500Z-241229T1400Z/ Coastal Del Norte- Including Crescent City, Ft Dick, Smith River, and Klamath 1230 PM PST Sat Dec 28 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM PST SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Del Norte Coast. * WHEN...From 9 PM this evening to 6 AM PST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ102-104>106-290430- /O.CON.KEKA.WI.Y.0035.241229T0200Z-241229T1400Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Bridgeville, Bull Creek, Ettersburg, Kneeland, Honeydew, Shively, Briceland, Gasquet, Benbow, Pepperwood, Petrolia, Orleans, Dinsmore, Hoopa, Shelter Cove, Willow Creek, Weitchpec, Whitethorn, Alderpoint, and Garberville 1230 PM PST Sat Dec 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt. * WHEN...From 6 PM this evening to 6 AM PST Sunday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ103-290430- /O.CON.KEKA.WI.Y.0035.241229T0800Z-241229T1400Z/ Northern Humboldt Coast- Including Samoa, Arcata, Fieldbrook, Fortuna, Trinidad, McKinleyville, Eureka, Ferndale, and Fernbridge 1230 PM PST Sat Dec 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM PST SUNDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Northern Humboldt Coast. * WHEN...From midnight tonight to 6 AM PST Sunday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ109-110-290430- /O.CON.KEKA.WI.Y.0035.241229T0900Z-241229T1600Z/ Mendocino Coast-Northwestern Mendocino Interior- Including Fort Bragg, Potter Valley, Rockport, Point Arena, Legget, Willits, and Laytonville 1230 PM PST Sat Dec 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST SUNDAY... * WHAT...South winds 10 to 20 mph with gusts up to 45 mph expected. * WHERE...Mendocino Coast and Northwestern Mendocino Interior. * WHEN...From 1 AM to 8 AM PST Sunday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ115-290430- /O.CON.KEKA.WI.Y.0035.241229T1400Z-241229T2100Z/ Southern Lake- Including Lakeport, Knobcone Camp, Middletown, Finley, Hidden Valley Lake, Clearlake, and Clearlake Park 1230 PM PST Sat Dec 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 1 PM PST SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Southern Lake. * WHEN...From 6 AM to 1 PM PST Sunday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka EYS
455 WWUS76 KEKA 290413 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 813 PM PST Sat Dec 28 2024 CAZ101-291400- /O.EXT.KEKA.HW.W.0009.241229T0413Z-241229T1400Z/ Coastal Del Norte- Including Smith River, Crescent City, Ft Dick, and Klamath 813 PM PST Sat Dec 28 2024 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM PST SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Del Norte Coast. * WHEN...Until 6 AM PST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ102-104>106-291400- /O.CON.KEKA.WI.Y.0035.000000T0000Z-241229T1400Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Benbow, Orleans, Whitethorn, Bridgeville, Willow Creek, Shively, Hoopa, Honeydew, Dinsmore, Garberville, Briceland, Alderpoint, Ettersburg, Gasquet, Kneeland, Weitchpec, Petrolia, Pepperwood, Shelter Cove, and Bull Creek 813 PM PST Sat Dec 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt. * WHEN...Until 6 AM PST Sunday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ103-291400- /O.CON.KEKA.WI.Y.0035.241229T0800Z-241229T1400Z/ Northern Humboldt Coast- Including Trinidad, Fortuna, Samoa, Fernbridge, Fieldbrook, McKinleyville, Eureka, Ferndale, and Arcata 813 PM PST Sat Dec 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM PST SUNDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Northern Humboldt Coast. * WHEN...From midnight tonight to 6 AM PST Sunday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ109-110-291400- /O.CON.KEKA.WI.Y.0035.241229T0900Z-241229T1600Z/ Mendocino Coast-Northwestern Mendocino Interior- Including Legget, Point Arena, Rockport, Laytonville, Willits, Fort Bragg, and Potter Valley 813 PM PST Sat Dec 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST SUNDAY... * WHAT...South winds 10 to 20 mph with gusts up to 45 mph expected. * WHERE...Mendocino Coast and Northwestern Mendocino Interior. * WHEN...From 1 AM to 8 AM PST Sunday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ115-291400- /O.CON.KEKA.WI.Y.0035.241229T1400Z-241229T2100Z/ Southern Lake- Including Clearlake Park, Lakeport, Hidden Valley Lake, Middletown, Finley, Knobcone Camp, and Clearlake 813 PM PST Sat Dec 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 1 PM PST SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Southern Lake. * WHEN...From 6 AM to 1 PM PST Sunday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka ZVS
014 WWUS76 KEKA 291043 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 243 AM PST Sun Dec 29 2024 CAZ101-291145- /O.CAN.KEKA.HW.W.0009.000000T0000Z-241229T1400Z/ Coastal Del Norte- Including Smith River, Ft Dick, Crescent City, and Klamath 243 AM PST Sun Dec 29 2024 ...HIGH WIND WARNING IS CANCELLED... The threat has ended. $$ CAZ103-291145- /O.CAN.KEKA.WI.Y.0035.000000T0000Z-241229T1400Z/ Northern Humboldt Coast- Including Trinidad, Samoa, Ferndale, Eureka, Arcata, Fieldbrook, Fortuna, McKinleyville, and Fernbridge 243 AM PST Sun Dec 29 2024 ...WIND ADVISORY IS CANCELLED... The threat has ended. $$ CAZ102-104>106-291400- /O.CON.KEKA.WI.Y.0035.000000T0000Z-241229T1400Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Garberville, Petrolia, Benbow, Hoopa, Orleans, Dinsmore, Pepperwood, Kneeland, Willow Creek, Shelter Cove, Weitchpec, Honeydew, Bridgeville, Briceland, Bull Creek, Shively, Alderpoint, Whitethorn, Gasquet, and Ettersburg 243 AM PST Sun Dec 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt. * WHEN...Until 6 AM PST early this morning. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ109-110-291600- /O.CON.KEKA.WI.Y.0035.000000T0000Z-241229T1600Z/ Mendocino Coast-Northwestern Mendocino Interior- Including Laytonville, Rockport, Point Arena, Willits, Potter Valley, Fort Bragg, and Legget 243 AM PST Sun Dec 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Mendocino Coast and Northwestern Mendocino Interior. * WHEN...Until 8 AM PST this morning. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ115-291845- /O.CON.KEKA.WI.Y.0035.241229T1400Z-241229T2100Z/ Southern Lake- Including Finley, Clearlake, Hidden Valley Lake, Knobcone Camp, Lakeport, Clearlake Park, and Middletown 243 AM PST Sun Dec 29 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 1 PM PST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Southern Lake. * WHEN...From 6 AM this morning to 1 PM PST this afternoon. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka RPA
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high wind warning went out at Dec 27, 3:13 PM PST, 11 hours 45 minutes earlier.
Area forecast discussion, Dec 27, 3:13 PM PST, 11 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Eureka CA
313 PM PST Fri Dec 27 2024
.SYNOPSIS...Two more weather systems will bring periods of
moderate to heavy rain and a slight risk for minor flooding
through this weekend. Gusty southerly winds will increase again
tonight but stronger southerly winds are expected Saturday night.
Drier weather, colder morning temperatures and valley fog are
expected on Monday.
&&
.DISCUSSION...A warm front approaching this area this afternoon
will bring rain to the area late this afternoon and evening. This
is expected to bring some rain and wind to the area through early
Saturday morning before it pushes back north. Currently this is
not expected to push rain much south of Willits. During the day on
Saturday this is expected to push back north into Del Norte or
northern Humboldt county. This will bring a break in the rain for
areas south of this. Areas north of Willits are expected to see 1
to 3 inches of rain tonight and early Saturday. Some of the
highest peaks may see over 4 inches. Southern Mendocino and Lake
counties will see amounts less than a quarter inch in southeast
Lake county and nearly an inch along the southern Mendocino coast.
This system is expected to bring another round of wind as well,
but gusts in the exposed areas of Humboldt and Del Norte counties
are only expected to reach to around 35 to 40 mph. With this
weakly forced system the terrain affects may be increased with the
south slopes seeing significantly more rainfall than areas to the
north of mountains such as Humboldt Bay and the Eel River delta.
Saturday night into early Sunday the last cold front of this
series of weather systems is expected to move through. There may
not be much of a break between the previous warm front font and
this front in northern Humboldt and Del Norte counties. This will
increase the threat for flooding of small streams so have issued a
flood watch. This cold front is also expected to bring another
round of strong winds as an area of deepening low pressure moves
towards the area from the southwest and into southern Oregon. The
snow levels are expected to remain high through much of this
system before falling on Sunday afternoon. This will be after most
of the precip has fallen so for now am not expecting to see much
snow at the lower elevations. This will need to be watched in case
the cold air moves in earlier.
High pressure builds into the area starting on Monday. This will
bring clearing skies and chilly temperatures. The valleys will
likely see widespread fog and some of this may be dense. In the
northern areas with more narrow valleys it may take some time for
them to clear keeping temperatures cool, possibly in the 30s in
some of the valleys. Widespread fog is likely again Tuesday
morning. Wednesday and later in the week it is possible some
weaker weather systems will bring some light rain to the northern
portions of the area, but at this point any rainfall looks fairly
minor. MKK
&&
.AVIATION...Afternoon satellite continued to show multi-
diverse/multi-level clouds moving across the region. However, Cigs
and Vis have frequently remained in MVFR...so airport impacts
were mostly minimal. Post-frontal rains diminished by mid-morning
as well as gusty winds. Weather conditions will become more
compound through evening as another frontal disturbance approaches
the North Coast. As previously mentioned, low level windshear
(LLWS) potential could have a significant effect on the coastal
airports, and will increase by late afternoon/early evening. By
21z today, southerly gusty winds increased at CEC. In the evening,
copious rain amounts (lasting through the weekend) can be
expected with conditions occasionally dipping into
IFR...especially at CEC. /TA
&&
.MARINE...The last in a series of storm systems will move through
the waters over the next couple of days as a persistent
atmospheric river brings rain to the region. Winds are currently
increasing ahead of the first push of moisture with near gale
conditions expected in the northern waters overnight. As the front
drifts south, winds will decrease markedly Saturday morning and
through the day Saturday. During this time, westerly swells will
remain elevated with seas running 15 to 19 feet across the waters,
highest in the extreme northern reaches of the zones.
The next period of note will be in advance of the final wave of the
atmospheric river Saturday night. Winds will increase back out of
the south as the stalled front moves back north as a warm front
Saturday evening. Gales are likely to develop in the northern waters
and possibly into the southern outer waters with very steep seas
developing overnight. A gale watch has been raised to cover this
potential and will need to be upgraded later tonight if the forecast
remains consistent. On Sunday morning the final cold front of this
system will sweep through the waters bringing an end to the active
weather we have seen over the last 7-10 days. Waves will gradually
subside into Monday.
Less active weather is anticipated for next week with lower seas and
lighter winds through the entire week. The only main concern is a
weak system that could enhance the southerly winds around mid week
with small craft conditions possible. /RPA
&&
.HYDROLOGY...Another round of rain is expected tonight. The
rivers are currently falling, but will come up again tonight. Not
much rain is expected to make it down into the Russian River basin
so additional flooding is not expected with this next system. In
the north there are expected to be some rises on the rivers and
the Mad River near Arcata is expected to return to monitor stage.
The Eel River is expected to remain near or above monitor stage as
well. The cold front pushes through Saturday night into Sunday
morning. The rainfall amounts with this don't look particularly
heavy, but in areas of Del Norte and northern Humboldt counties
there may not be much of a break between weather systems and this
could cause some flooding. So have issued an areal flood watch for
the small streams and low lying areas. The Smith river and the
Klamath river are both expected to be above monitor stage, but
flooding is not expected. The Smith River basin is expected to see
the shortest break between systems and is most likely to see
minor flooding. MKK
&&
.BEACH HAZARDS...Westerly swells continue to move through the
waters at 14 to 17 feet at 15 to 17 seconds. This is resulting in
large breakers in the 16 to 20 foot range. Though these are fairly
big breaking waves, they are still below our advisory criteria
and no high surf advisories are currently anticipated through the
weekend. Beachgoers are still encouraged to take great caution if
visiting the beach this weekend. /RPA
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Flood Watch from Saturday afternoon through Sunday
afternoon for CAZ101-102-105.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM PST Saturday for PZZ450-475.
Gale Watch from Saturday evening through Sunday morning for
PZZ450-470-475.
Small Craft Advisory until 3 AM PST Monday for PZZ455.
Hazardous Seas Warning until 3 PM PST this afternoon for
PZZ470.
Small Craft Advisory until 9 PM PST Saturday for PZZ470.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 2:21 AM PST | High Surf Advisory | EKA | Del Norte, Humboldt, Mendocino | 19 hr |
| Dec 28, 2:49 AM PST | Gale Warning | EKA | 24 hr | |
| Dec 28, 2:58 AM PST | Wind Advisory | EKA | Del Norte, Humboldt, Mendocino | 30 hr |
Nearby
High Wind Warnings in California, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.